Results 1 to 7 of 7

Thread: Hello Everyone

  1. #1
    Join Date
    Feb 2009
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Hello Everyone

    Hi
    Im newly diagnosed with Lupus this past summer . I also have fibromyalgia which now seems like baby stuff painwise. I thought once I was on the drugs , plaquenil , prednisone that Id feel good and not have flare ups but I guess I need to read up more .I believe this flare up came because I sat out last week in the prespring sun , it was sooo warm . I did wear sun screen . I am on Lyrica for the fibromyalgia ,it has helped a lot !!!
    Ive tried weaning off the prednisone ,the doctor wants me on as low as possible but I cant seem to get down past 3 mg. I tried too fast and had withdrawl symptoms. Then a flare up comes along and I'm back up on the prednisone Argh !!
    Oh and the gaining weight !! I won't even go there !!

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,721
    Blog Entries
    9
    Thanks
    1,578
    Thanked 919 Times in 582 Posts

    Default Welcome Imrmom

    Yes, I would agree that the sun exposure initiated your flare. We have to be very, very careful to avoid exposure to the sun. At those times when we must be in the sun, it is extremely important to wear a good sunscreen (minimum SPF of 35) AND in addition, wear clothing that covers our entire body (long sleeves, pants, etc.). Also, it is advisable to wear a hat and sunglasses that protect the eyes from UV rays. Even with all of this protection, we must still limit the amount of time that we are exposed to the sun.

    Many of us have had to remain on low doses of prednisone for long periods of time in order to keep our lupus manageable. Doctors will often prescribe another immunosuppressant drug to be used along with the low dose of prednisone in order to keep symptoms from worsening. Many of these drugs are used specifically to keep the prednisone dosage low. So, you are not alone in your need to remain on Prednisone. Perhaps you can ask your doctor about some of the steroid-sparing drugs.

    I am glad that you found us and that you decided to join our family. I am sure that you will find the members here to be very understanding, informative, and caring! Welcome!

    Peace and Blessings
    Namaste
    Saysusie
    Last edited by Saysusie; 02-26-2009 at 01:19 PM.
    Look For The Good and Praise It!

  3. #3
    Join Date
    Feb 2009
    Location
    Thermopolis Wyoming
    Posts
    47
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Smile Welcome

    Welcome to the groups. I agree that you probably made your flare be worse in the sun. I have been offically diagnosed for 5 months. My mother had Lupus and recently just died. I have had many symptoms for years but now that I am diagnoesd it seems like everything is falling apart fast. Right now I just try to get through the days, take ALL my medicine(which I hate) and try to now pay attention to my body so to reduce flares.
    I have found the different groups very supportive and feel at last like I am not the only one out there with problems and feelings. We all have them. I hope you get to feeling better.
    Ladyrn
    "I will not let this disease define who I am"
    Dx-Lupus, Sjogren's syndrome,antiphosolipid antibiody syndrome, hashimoto's and fibromyalgia and insomina.
    Meds-Plaquniel, Methotrexate, Vit D, Flax seed, asprin, lipitor,armour,premarin,celebrex,folic acid,ambien,hydrocodone,skelaxin,colace,imodium,pr ilosec,antibiotics, and new ones added daily

  4. #4
    Join Date
    Feb 2009
    Location
    Upstate NY
    Posts
    26
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hello, I just wanted to reach out since I am new here too! I have tried Lyrica but had a very hard time tolerating it. I am glad that it seems to help you a bit!

  5. #5
    Join Date
    Dec 2008
    Location
    UK
    Posts
    3,091
    Blog Entries
    59
    Thanks
    0
    Thanked 94 Times in 83 Posts

    Default hi

    Just to say hello and welcome. Yes and im glad to read the Lyrica is helping. You take one day at a time and keep posting we will all try and help you and give you support.

    love
    Angel.xx

  6. #6
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hey lmrmom,

    Many of us have to stay on some form of prednisone long term. Most doc's try to get us as far down as we can go without flaring, but still keep up on a maintenance dose...perhaps that's what you are going to have to do to keep your disease in line.
    Also, we have to be extremely careful coming off the prednisone. It can be dangerous or even fatal if we come off too fast. I came down 5 mg last week and I think it was 2.5 too much.
    I am glad the lyrica is helping the fibromyalgia...good for you!
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

  7. #7
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 79 Times in 69 Posts

    Default

    hi imemom,

    welcome to the group. this is a great place to learn about different meds and how they work with different people. as you can already tell, there is a tremendous amount of knowledge and compassion among us.
    Phyllis

    share a smile today

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •